So Frustrating — Ponstan (Mefenamic Acid) and Effect on Tinnitus?

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Amez, Mar 24, 2015.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Amez

      Amez Member

      Tinnitus Since:
      Cause of Tinnitus:
      Long car trip
      Hi there,
      My doctor wants me to start taking Mefenamic acid 3 X per day from day 24 to day 3 of my cycle to prevent migraines with aura and period pain, but I've read that ear pain and tinnitus are a side effect, I told my doctor my concerns and how I was worried about my T getting worse but he looked on his computer and couldn't see t as a side effect for it.
      The drug is called Postan which is Mefenamic acid.
      I'm so scared that it will put my T back to being loud and awful like it was when I first got it in 2009.
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Mefenamic acid (Postan) is a non-steroidal anti-inflammatory agent (NSAID) that can indeed cause tinnitus or aggravate existing tinnitus, but the incidence of such is quite rare and moreover is reversible upon discontinuing the drug. So I see no reason not to take it.

      My greater concern lies in your having a doctor who apparently does not have the ability to (or interest in) adequately researching the side effects of the medications he prescribes for you.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.